Jump to content
CrazyBoards.org

Recommended Posts

I've been on 100mg Lamictal for 6 years and finally caved in to augmenting with another drug to beat the depressive cycles (I don't tolerate higher dosage of Lamictal).  Having my physician note that it wasn't that I was just flaky, but ADD as well prompted us to try Wellbutrin.  No joy.  Moved on to Provigil and am in early stages of experimentation:  a week at 100mg, and the last 4 days at 200mg.  Moving up to 200mg spurred bronchialspasms which, not being part of my prior experience, were freaky to say the least.  So, I have a question:  has anyone else experienced this?  Do they end?  I'm going to drop the dosage and see what happens, but I'd like to hear from anyone with a similar experience.  Also, my doc called the Cephalon rep and they weren't aware of bronchialspasm as a side effect, so if you're thinking of trying it, you might want to be aware of the possibility.

Link to comment
Share on other sites

Thanks for your info, 6, I really appreciate it.  I did wonder if it were the combination of Provigil and Lamictal that caused the bronchialspasm and that question got lost amongst some others.  It's still a good question--I'm not sure I have the balls to drop off the Lamictal to see if the reactions continue or not.  Maybe in the future.

I did find some information on Provigil and increase in histamine, which keeps it in the culprit spotlight (but doesn't exclude interactions either).  So I'm planning on working the histamine angle while I see if the reaction continues and if I plan on continuing with Provigil.

Thanks as well for the ps questioning my phy's choice of Wellbutrin:  I'm planning on picking his brain about that next time we meet.  From previous conversations, I think, for him, it's an experience thing.

Best of luck with the Abilify!

Link to comment
Share on other sites

I have noticed that I have breathing problems with all sorts of drugs that aren't even supposed to touch one's lungs (not as a recognized side effect, anyway).

Seroquel all but stopped my breathing - even at 5-25mg.

Klonopin makes my lungs sear and my chest hurt at .125mg (this didn't happen in the beginning, but developed over a year of use).

Advair (an asthma inhaler) pretty much shuts me down.

<{POST_SNAPBACK}>

According to these guys, the peripheral benzodiazepine receptor (now called the omega-3 receptor) is found in all tissues, including the lungs.

These guys found in 1990 that clonazepam binds to peripheral benzodiazepine receptors in the lungs (human and guinea pig, at least).

If you want to know what benzodiazepines do in non-benzo-users, click here.

With Seroquel, respiratory depression can be bad enough to require artificial ventilation in overdose.

Haven't found anything on Advair, yet, or on any of these drugs + Lamictal.

Link to comment
Share on other sites

Here's the thing: I was on Advair successfully until Lamictal was given to me.  So I'm starting to wonder if my reactions to things aren't the things (drugs) themselves, but their interactions with Lamictal within me.
I've had more problems with my allergies since starting Lamictal.  I used to be able to miss a dose of Advair or two without any problems; skipping a dose nowadays precipitates mild asthma symptoms (or even a full-blown attack).  Never tried Provigil and am less inclined to do so now.  I second the Adderall/Strattera suggestion.  Provigil isn't an ADD med.

Haven't found anything on Advair

The salmeterol can have a paradoxical effect in some people, even triggering a potentially fatal asthma attack...a very rare side-effect, but now Advair and Serevent come with black box warnings because of it.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...